Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects from medication
Oct 30, 2005

How do side effects change throughout the stages of Aids? Comparing one who just started taking the beginning medication compared to someone who has taken medication for 10 years, maybe 20.

Response from Dr. Henry

Good questions for which precise data is lacking since studies generally don't collect that type of information. Effective HIV therapy has only been available for about 10 years and the drugs used now often differ substantially from the drugs used 10 years ago so comparisons are difficult. The general rule (many exceptions) is that many side effects are worse when drugs started in late disease versus early disease. Many side effects are iitially subtle and take a while to manifest themselves (such as fat distribution issues) so a person who has taken med sor 10-20 years has certainly had more time to develop problems often with drugs than are much less used now. I think it is fair to say that one of the drinving forces for new drug regimens is safety and tolerability so I do expect the current regimens to have less side effects after 10 years than what we witnessed in the past. KH



Previous
What are the risks of using a testosterone gel, testim?
Next
Fainting or seizure

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement